MAUDE Adverse Event Report: BAUSCH + LOMB INC. ENVISTA SIMPLIFEYE INJECTOR; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)

BAUSCH + LOMB INC. ENVISTA SIMPLIFEYE INJECTOR; FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Model Number 21987
Medical Device Problem Code Ejection Problem (4009)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although requested, the device was not returned for evaluation.A device history record review could not be completed as a lot number was not provided.The trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on all available information, a root cause could not be conclusively determined.
 
Event or Problem Description
Reportedly, during iol implant procedure the injector piston overrode the lens.The incision was enlarged to remove the iol and a back up lens of an unknown model was implanted.A corneal suture was required.Additional information has been requested but not received.

Brand Name
ENVISTA SIMPLIFEYE INJECTOR
Common Device Name
FOLDERS AND INJECTORS, INTRAOCULAR LENS (IOL)
Manufacturer (Section D)
BAUSCH + LOMB INC.
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
MEDICEL AG
dornierstrasse 11
altenrhein CH-94 23
SZ   CH-9423
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
7277246600
MDR Report Key18735495
Report Number0001313525-2024-70044
Device Sequence Number6234970
Product Code MSS
UDI-Device Identifier00757770547449
UDI-Public(01)00757770547449
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K192005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number21987
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENVISTA PRELOADED TORIC
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown